I have been on a few different types of ssri anti depressants through out the years. The ssri anti depressants I have been on were really good at relieving my anxiety and depression. But I got a few really annoying side effects the entire time I was on these ssri anti depressants. I was thinking about trying the anti depressant mirtazapine to help me cope with anxiety and depression and I have heard this has a lower chance of causing these annoying side effects than the ssri's do. Is mirtazapine a good anti depressant to help treat anxiety and depression? Also a few other things that are worrying me about it is I am already a fairly big eater and sleeper. I really enjoy my food and like my sleep. Is mirtazapine likely to make me eat far too much and gain weight? and is it likely to make me sleepy and sleep too often?
Mirtazapine (Remeron) is know for weight gain ( carb/sugar cravings) and can be sedative. It also can be difficult to come off of if you need to stop taking it. You may want to talk to your doctor about other options, like Effexor which may have less side effects. There is also Wellbutrin, but this may kick up your anxiety, but for some people it does not. Best to discuss all of this with your doctor.
Hope you find what works best for you :)
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Feb 2013 • 1 answer
Posted 28 Oct 2013 • 10 answers
Posted 16 Dec 2015 • 6 answers
Posted 29 Dec 2015 • 3 answers
Posted 12 Jan 2016 • 4 answers